Couldn't find what you looking for?

TRY OUR SEARCH!

I hope someone can help as I need some advice. I've recently been diagnosed with Type II diabetes. My doctor told me at first that I should be able to control it with diet and referred me to receive an exercise plan which I’ve tried to stick to, but my weight hasn’t come down and my HbA1c hasn’t got any better so he’s suggested that I start taking metformin. I’m in my late 30’s but I’ve heard you can get side effects and I’m worried that I’ll just feel rubbish and it won’t make a difference to my blood sugar or the way I feel? 

Loading...

Hey – don’t worry too much. Diabetes is a medical condition but it can be managed well with a good diet, exercise and metformin if needed. Metformin is the first choice of treatment for patients with type 2 diabetes and will definitely help you control your blood sugar levels as well as make you feel better not worse. Try and keep up the diet and the exercise plan – and make sure you take your metformin with your meals. There can be some side effects but none of them are that bad, and you can still have a life!

The good thing about metformin is that it shouldn’t give you hypos so long as you don’t take it with other medicines (or check with your doc if you have too), and it will help to stop other problems that can come along with diabetes. Make sure you don’t drink too much alcohol, cos that can drop your blood sugar, but you can have a sensible amount if you want a beer.

Make sure you stick to your doses like you’re supposed to – you WILL feel better and it’ll definitely make a difference to you. And make sure you keep an eye on how you feel, and see your nurse when you’re supposed to. Good luck!

Reply

Loading...